MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 143110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During the first case of the day (pka) in (b)(6), the doctor noticed that the 3.2mm pins broke while he was screwing.(b)(4) lot w50726-2.Update: was the patient in the operating room at the time of event? yes.Was the patient under anesthesia? yes.Did the device break in the patient? yes.Were all pieces removed? no.If not, why not? broken part too deep in bone.Left or right side: right.Was surgical procedure completed manually (yes/ no/ no associated procedure)? no, with mako till the end.Rio system details: (b)(4).
 
Additional Manufacturer Narrative
Update to b2 and d2.Reported event: during the first case of the day (pka) in (b)(6), dr.(b)(6) noticed that the 3.2mm pins broke while he was screwing.Lot w50726-2.Update: "1.Was the patient in the operating room at the time of event?yes 1.Was the patient under anesthesia?yes 2.Did the device break in the patient?yes 1.Were all pieces removed?no 2.If not, why not? broken part too deep in bone left or right side:right was surgical procedure completed manually (yes/ no/ no associated procedure)? no, with mako till the end.Rio system details: o rob#: (b)(4)" product evaluation and results: visual inspection confirm the bone pin has fragmented and can be seen in attached image.Product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 05/18/2017.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143110, l/n w50726-2 shows no additional complaints related to the failure in this investigation.Conclusions: the failure was confirmed via inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
During the first case of the day (pka) in (b)(6), the doctor noticed that the 3.2mm pins broke while he was screwing.Ref143110 lot w50726-2.Update: 1.Was the patient in the operating room at the time of event? yes.1.Was the patient under anesthesia? yes.2.Did the device break in the patient? yes.1.Were all pieces removed? no.2.If not, why not? broken part too deep in bone left or right side :right was surgical procedure completed manually (yes/ no/ no associated procedure)? no, with mako till the end.Rio system details: o rob#: (b)(4)".

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9850127
Report Number3005985723-2020-00165
Device Sequence Number19023910
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number143110
Device Catalogue Number143110
Device Lot NumberW50726-2
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;